Alert archive / Nebraska / Red Flag Warnings in 2026
Red Flag Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Feb 14, 2026, 12:00 PM MST for 6 counties in Wyoming; 8 counties in Nebraska. It took effect at Feb 15, 2026, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2026, 12:00 PM MST (19:00 UTC)
- In effect from
- Feb 15, 2026, 11:00 AM MST
- Expired
- Feb 15, 2026, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 114 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.0 hours before the alert went out and 375 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2349 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
152 WWUS85 KCYS 141900 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1200 PM MST Sat Feb 14 2026 NEZ434>437-WYZ417-418-428>433-151200- /O.UPG.KCYS.FW.A.0001.260215T1800Z-260216T0000Z/ /O.NEW.KCYS.FW.W.0003.260215T1800Z-260216T0000Z/ Pine Ridge/Nebraska National Forest- Box Butte/South Sioux/Niobrara River- Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- Middle North Platte River Basin/Niobrara and Converse High Plains- Southern Laramie Valley-Southern Laramie Range- Laramie Foothills and High Plains-Laramie East High Plains- Bordeaux/Chugwater/Wheatland-Goshen/Middle- Lower North Platte River Basin- 1200 PM MST Sat Feb 14 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST SUNDAY FOR DRY AND BREEZY CONDITIONS FOR FIRE WEATHER ZONES 417, 418, 428, 429, 430, 431, 432, 433, 434, 435, 436, AND 437... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 5 PM MST Sunday. The Fire Weather Watch has been upgraded. * AFFECTED AREA...Fire weather zones 417, 418, 428, 429, 430, 431, 432, 433 in Wyoming. Fire weather zones 434, 435, 436, 437 in western Nebraska. * WIND...West to southwest winds at 15 to 20 MPH with gusts up to 30 MPH. * HUMIDITY...12 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
605 WWUS85 KCYS 150729 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1229 AM MST Sun Feb 15 2026 NEZ434>437-WYZ417-418-428>433-152100- /O.CON.KCYS.FW.W.0003.260215T1800Z-260216T0000Z/ Pine Ridge/Nebraska National Forest- Box Butte/South Sioux/Niobrara River- Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- Middle North Platte River Basin/Niobrara and Converse High Plains- Southern Laramie Valley-Southern Laramie Range- Laramie Foothills and High Plains-Laramie East High Plains- Bordeaux/Chugwater/Wheatland-Goshen/Middle- Lower North Platte River Basin- 1229 AM MST Sun Feb 15 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR DRY AND BREEZY CONDITIONS... * AFFECTED AREA...Fire weather zones 417, 418, 428, 429, 430, 431, 432, 433 in Wyoming. Fire weather zones 434, 435, 436, 437 in western Nebraska. * WIND...West to southwest winds at 15 to 20 MPH with gusts up to 30 MPH. * HUMIDITY...12 to 17 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
895 WWUS85 KCYS 151636 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 936 AM MST Sun Feb 15 2026 NEZ434>437-WYZ417-418-428>433-160000- /O.CON.KCYS.FW.W.0003.260215T1800Z-260216T0000Z/ Pine Ridge/Nebraska National Forest- Box Butte/South Sioux/Niobrara River- Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- Middle North Platte River Basin/Niobrara and Converse High Plains- Southern Laramie Valley-Southern Laramie Range- Laramie Foothills and High Plains-Laramie East High Plains- Bordeaux/Chugwater/Wheatland-Goshen/Middle- Lower North Platte River Basin- 936 AM MST Sun Feb 15 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR DRY AND BREEZY CONDITIONS... * AFFECTED AREA...Fire weather zones 417, 418, 428, 429, 430, 431, 432, 433 in Wyoming. Fire weather zones 434, 435, 436, 437 in western Nebraska. * WIND...West to southwest winds at 15 to 20 MPH with gusts up to 35 MPH. * HUMIDITY...12 to 17 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
461 WWUS85 KCYS 152344 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 444 PM MST Sun Feb 15 2026 NEZ434>437-WYZ417-418-428>433-160045- /O.EXP.KCYS.FW.W.0003.000000T0000Z-260216T0000Z/ Pine Ridge/Nebraska National Forest- Box Butte/South Sioux/Niobrara River- Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- Middle North Platte River Basin/Niobrara and Converse High Plains- Southern Laramie Valley-Southern Laramie Range- Laramie Foothills and High Plains-Laramie East High Plains- Bordeaux/Chugwater/Wheatland-Goshen/Middle- Lower North Platte River Basin- 444 PM MST Sun Feb 15 2026 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR DRY AND BREEZY CONDITIONS... Winds are weakening and relative humidity is rising, therefore the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Feb 14, 10:58 AM MST, 1 hour 2 minutes earlier. Its key messages:
- A Fire Weather Watch remains in effect for much of southeast Wyoming and western Nebraska Sunday.
- High winds are possible Tuesday for most of Southeast Wyoming and western Nebraska. Fire weather concerns possible early next week.
- Colder and more active weather pattern expected after Tuesday with a good chance of snow late Wednesday and Thursday.
Area forecast discussion, Feb 14, 10:58 AM MST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1058 AM MST Sat Feb 14 2026
.KEY MESSAGES...
- A Fire Weather Watch remains in effect for much of southeast
Wyoming and western Nebraska Sunday.
- High winds are possible Tuesday for most of Southeast Wyoming
and western Nebraska. Fire weather concerns possible early
next week.
- Colder and more active weather pattern expected after Tuesday
with a good chance of snow late Wednesday and Thursday.
&&
.SHORT TERM /THROUGH MONDAY/...
Issued at 110 AM MST Sat Feb 14 2026
Current KCYS radar loop shows a few light rain/snow showers
across far southeast Wyoming and the southern Nebraska Panhandle
early this morning. Observations across this region show very
little, if any, of this precip reaching the ground with only a
few light sprinkles reported. Kept Isolated to scattered wording
in this morning's forecast, but this activity will likely shift
east and diminish over the next 3 hours. A pretty nice day is
expected Saturday with high temperatures in the 50s to around
60 across the high plains, and remaining in the mid to upper
40s west of Interstate 25. Wind should be relatively light with
occasionally breezy winds across the wind prone areas.
Otherwise, mostly sunny skies are expected as models show a
ridge axis nudging into the central Rocky Mountain region for
the weekend.
For Sunday and Monday, upper level ridge axis will push over the
Front Range and then slowly drift east into the High Plains by
Monday afternoon. Dry weather will continue with POP near zero
each day. 700mb temperatures will continue to increase on Sunday
with models showing temps between 0c to 3c during the day. With
slightly better/deeper boundary layer mixing (compared to
December), record high temperatures are expected across
southeast Wyoming and portions of western Nebraska. Current
record highs for the date are in the mid 60s across western
Nebraska, and around 50 for Rawlins and Laramie. Expect several
of these records to be broken. However, there is some concern of
forecast cloud cover Sunday afternoon, which may result in
slightly cooler temperatures with breezy conditions through the
day. Pretty confident that most locations should come within a
degree or two of their record highs for the day. Similar
temperatures are expected on Monday, but record highs for that
date are warmer compared to Sunday (70s for several climate
sites). In addition, expect a south wind to develop on Monday
which will likely result in slightly cooler temperatures along
the Laramie Range, Pine Ridge, and Cheyenne Ridge.
As for winds, the main event will likely be Tuesday. However,
models are showing a clear mountain wave signature Sunday
afternoon with pretty strong downward Omega on the lee-side of
the Sierra Madre, Snowy, and even the Laramie Range. In-house
wind guidance is showing some elevated winds along and west of
the Laramie Range, but all models show 700mb winds no higher
than 45 knots...and not much higher than that aloft. Kept windy
conditions with gusts up to 45 MPH for now, and will continue to
monitor over the next 24 to 36 hours in the event winds aloft
trend higher.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Issued at 205 AM MST Sat Feb 14 2026
Primary forecast concern for the Medium to Long Range portion of
the forecast will be Fire Weather and the possibility of strong
gusty winds on Tuesday. All models show a potent shortwave
trough lifting northeast across the area Tuesday morning
colocated with a Pacific cold front. It will be very dry out
ahead of this front as morning high temperatures in the 60s are
expected across the eastern plains with the potential for wind
gusts over 60 MPH ahead and behind the front. This may lead to
brief, but significant, fire weather concerns before the front
finally moves across the high plains by early to middle Tuesday
afternoon. However, confidence is limited due to the narrow
window of opportunity and forecast cloud cover.
The other concern is the potential for widespread High Wind
event across not only southeast Wyoming, but western Nebraska
as well. Models show 700mb winds between 60 to 65 Knots along
and east of the Laramie Range. Winds over the wind prone areas
and the high valleys of southeast Wyoming will likely be earlier
in the day with preferred west to southwest wind direction
early in the day. The eastern plains, including western
Nebraska, will likely be later in the day and post-frontal out
of the west or northwest. Good model agreement with this
potential outcome so far, so increased winds and gusts. doesn't
look like the strongest wind event of the season, but it looks
solid due to strong 800mb to 600mb downward Omega/subsidence
peaking between 600 AM to 300 PM Tuesday. In-house wind guidance
is suggesting some locations, such as Bordeaux and Coleman,
seeing wind gusts as high as 75 MPH due to a Bora-like wind
event in addition to local mountain wave activity. Other
locations are not as high and may be fighting some cloud cover.
Regardless, believe most locations have a good chance seeing
wind gusts over 60 MPH. Will likely need a High Wind Watch over
the next few days for Tuesday morning and afternoon if models
remain consistent. Some precipitation is expected for the
valleys, but should be confined to the Laramie and upper North
Platte River Valley. Further east, little if any precip is
expected due to strong downslope winds. Kept some mention of
light rain/snow for the northern Nebraska panhandle and east
central Wyoming which will see the least amount of downslope
given their terrain and location. The mountains should do well
with this system due to strong upslope across the Sierra Madre,
and to a lesser extent the Snowy Range. Already have over 1 foot
of snow in the forecast for those locations and expect those
numbers to increase given current model trends.
Otherwise, a bit of a shift in the overall weather pattern
expected after Tuesday with all models showing a Long Wave
trough settling into the western half of the United States. The
best chance of snow we've seen in a while appears to be late on
Wednesday and Thursday as slow moving shortwave trough rounds
the base of the long wave trough and lifts northeast across
Colorado and near the Wyoming border. May see widespread
accumulating snow, but amounts do appear on the light side at
this time. Otherwise, temperatures will lower to near or
slightly below normal for this time of the year with daytime
highs in the 30s to low 40s and low temperatures in the teens.
Colder pattern is expected to linger into next weekend with
additional chances for snowfall.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1039 AM MST Sat Feb 14 2026
VFR conditions are expected for the forecast period. Northwest
winds will prevail today with 15 to 25 knot gusts. A few gusts
to 30 knots are possible primarily at RWL, SNY, and CYS. Winds
will ease after sundown with high level cloud cover increasing
overnight. Expect stronger southwest winds beginning mid to late
Sunday morning. Gusts of 25 to 35 knots are expected at RWL,
LAR, CDR, and AIA towards the end of the TAF period.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Sunday morning through Sunday
afternoon for WYZ417-418-428>433.
NE...Fire Weather Watch from Sunday morning through Sunday
afternoon for NEZ434>437.
&&
SHORT TERM...TJT
LONG TERM...TJT/RZ
AVIATION...MNHazardous weather outlook, Feb 14, 5:03 AM MST, 6 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 503 AM MST Sat Feb 14 2026 NEZ002-003-019>021-054-055-095-096-WYZ101>119-151215- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 503 AM MST Sat Feb 14 2026 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected. Mild and pleasant weather expected for the holiday weekend. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A Fire Weather Watch has been issued for much of southeast Wyoming and western Nebraska from 11 AM Sunday through 5 PM Sunday. Gusty winds are set to return Sunday into early next week. High winds are possible Tuesday for southeast Wyoming and most of western Nebraska. .Spotter information statement... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Nebraska, 2026Red Flag Warnings in Wyoming, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.